MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS BASE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570100
Medical Device Problem Codes Device Reprocessing Problem (1091); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the reported issue could be confirmed.The investigation found that the most probable root cause of the reported issue is blocked arrays and the camera lens being soiled/not maintained.It was noted that the camera lens fluid streak marks were cleaned and system was working fine.This indicates that multiple messages related to array visibility lost are due to camera lens being soiled or not maintained properly.The investigation found that there are multiple instances of blocked array messages popped up and multiple messages of "saw tracker visibility lost " and "target (bone" tracker visibility lost" displayed during femoral and tibia cut steps, this messages pops up because both saw array and bone array are not consistently visible to the camera.Please ensure that the required arrays for each step are fully visible to the camera.Blocking the arrays will result in the camera being unable to track the arrays.There are no defects found with the system or software.The software was performing as intended.The user indicated that there was no negative impact to the patient outcome and no patient harm and the investigation indicates that the system was behaving properly.Root cause: the investigation found that the most probable root cause of the reported issue is blocked arrays and the camera lens being soiled/not maintained.This can be linked to improper handling by the user.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that there was foreign substance/debris/cleaning/sterilization on the camera lens of the robotic-assisted base station device.It was noted in the service order that the camera was intermittently seeing the arrays during total knee arthroplasty (tka).It was reported that the user checked the arrays to make sure they were not overlapping.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event and number of occurrences was unknown.However, it was reported that the event occurred in (b)(6) 2025.All available information has been disclosed.

Brand Name
VELYS BASE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24498684
Report Number1818910-2026-04037
Device Sequence Number16056205
Product Code OLO
UDI-Device Identifier10603295519515
UDI-Public(01)10603295519515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown